Alert archive / Tennessee / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 209, NWS Morristown, TN

November 30, 20165 counties in Tennessee

NWS Morristown, TN issued this severe thunderstorm warning at Nov 30, 2016, 6:25 AM EST for 5 counties in Tennessee. It was in force for 35 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Nov 30, 2016, 6:25 AM EST (11:25 UTC)
Expired
Nov 30, 2016, 7:00 AM EST
In force
35 min
Issued by
NWS Morristown, TN
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Bradley County, TN, Hamilton County, TN, McMinn County, TN, Meigs County, TN, Rhea County, TN

The radar

The Northeast Alabama radar (KHTX), 108 km from the middle of the area, began a volume at 11:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Nov 30, 6:30 AM ESTTSTM WND DMGChattanooga, TNFEW TREES DOWN ON THE WEST SIDE OF CHATTANOOGA.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 5 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Nov 30, 3:54 AM ESTTornado WatchSPC7 hr

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 11.4 hours before the alert went out and 178 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2016-11-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2016-11-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 321 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1648 m above ground
0-6 km bulk shear
90 kt
0-1 km storm-relative helicity
321 m²/s²
0-3 km storm-relative helicity
354 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

550 
WUUS54 KMRX 301125
SVRMRX
TNC011-065-107-121-143-301200-
/O.NEW.KMRX.SV.W.0209.161130T1125Z-161130T1200Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MORRISTOWN TN
625 AM EST WED NOV 30 2016

THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL BRADLEY COUNTY IN EASTERN TENNESSEE...
  SOUTHEASTERN RHEA COUNTY IN EASTERN TENNESSEE...
  MCMINN COUNTY IN EASTERN TENNESSEE...
  MEIGS COUNTY IN EASTERN TENNESSEE...
  HAMILTON COUNTY IN EASTERN TENNESSEE...

* UNTIL 700 AM EST

* AT 624 AM EST...A SEVERE THUNDERSTORM WAS LOCATED NEAR LAKESITE...
  OR 12 MILES WEST OF CLEVELAND...MOVING NORTHEAST AT 65 MPH.

  HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  CHATTANOOGA...CLEVELAND...ATHENS...DAYTON...DECATUR...
  SODDY-DAISY...SIGNAL MOUNTAIN...ETOWAH...WALDEN...LAKESITE...
  CHARLESTON...RIDGESIDE...HARRISON...FAIRMOUNT...EAST CLEVELAND...
  SOUTH CLEVELAND...RED BANK...COLLEGEDALE...ENGLEWOOD AND
  GRAYSVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH A TORNADO IS NOT
IMMEDIATELY LIKELY...IF ONE IS SPOTTED...ACT QUICKLY AND MOVE TO A
PLACE OF SAFETY INSIDE A STURDY STRUCTURE SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 AM EST FOR EASTERN
TENNESSEE.

LAT...LON 3512 8540 3515 8538 3532 8524 3535 8523
      3568 8478 3535 8442 3527 8460 3527 8467
      3525 8469 3524 8471 3523 8470 3522 8470
      3498 8519 3499 8527
TIME...MOT...LOC 1124Z 234DEG 58KT 3519 8509 

HAIL...0.75IN
WIND...60MPH
 
$$

EMH
1 follow-up statement
009 
WWUS54 KMRX 301147
SVSMRX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
647 AM EST WED NOV 30 2016

TNC011-065-301156-
/O.CAN.KMRX.SV.W.0209.000000T0000Z-161130T1200Z/
BRADLEY TN-HAMILTON TN-
647 AM EST WED NOV 30 2016

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL BRADLEY AND HAMILTON
COUNTIES IS CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE...THE WARNING HAS BEEN CANCELLED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 AM EST FOR EASTERN
TENNESSEE.

LAT...LON 3526 8470 3526 8471 3525 8473 3527 8475
      3528 8472 3529 8472 3529 8475 3532 8480
      3533 8481 3532 8482 3550 8502 3568 8478
      3535 8442 3527 8460 3527 8467 3524 8471
TIME...MOT...LOC 1146Z 235DEG 62KT 3540 8473 

$$

TNC107-121-143-301200-
/O.CON.KMRX.SV.W.0209.000000T0000Z-161130T1200Z/
RHEA TN-MCMINN TN-MEIGS TN-
647 AM EST WED NOV 30 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 AM EST
FOR SOUTHEASTERN RHEA...MCMINN AND CENTRAL MEIGS COUNTIES...

AT 646 AM EST...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES SOUTHWEST
OF ATHENS...MOVING NORTHEAST AT 70 MPH.

HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
ATHENS...DAYTON...DECATUR...ETOWAH...ENGLEWOOD...CALHOUN...
RICEVILLE...PEAKLAND...DENTVILLE...BIG SPRING...OLD WASHINGTON...
HILLSVIEW AND CLEAR WATER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH A TORNADO IS NOT
IMMEDIATELY LIKELY...IF ONE IS SPOTTED ACT QUICKLY AND MOVE TO A
PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR
SMALL INTERIOR ROOM.

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 AM EST FOR EASTERN
TENNESSEE.

LAT...LON 3526 8470 3526 8471 3525 8473 3527 8475
      3528 8472 3529 8472 3529 8475 3532 8480
      3533 8481 3532 8482 3550 8502 3568 8478
      3535 8442 3527 8460 3527 8467 3524 8471
TIME...MOT...LOC 1146Z 235DEG 62KT 3540 8473 

HAIL...0.75IN
WIND...60MPH
 
$$

EMH

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 30, 4:29 AM EST, 1 hour 56 minutes earlier.

Area forecast discussion, Nov 30, 4:29 AM EST, 1 hour 56 minutes before
Area Forecast Discussion
National Weather Service Morristown TN
429 AM EST Wed Nov 30 2016

.SHORT TERM (Today)...
Strong low level southerly winds coupled with a very moist boundary
layer having dewpoints into the middle 60s and MLCAPE values of
250-500 are supporting severe storm activity across the area this
morning. Expect this to continue at least into the late morning
until the 850 mb jet finally lifts NE of the area.

Coupled with the ongoing severe threat, excessive rainfall remains
a serious issue with radar estimated totals already reaching to
near 3 inches in spots and a rather large swath of 1-2 inches
extending NE along the I-75 corridor. Three hour flash flood
guidance ranges from 2-3 inches area wide. With next round of rain
this morning expected to produce an additional 1-2 inches in
spots, potential for flash flooding will need to monitored closely.
Categorical pops through the early afternoon before the front
finally makes a push east and we see decreasing pops west to east
by this evening.

.LONG TERM (Tonight through Tuesday)...
Big question is the weekend forecast which has fairly good model
agreement through Sunday morning on the evolution of an
overrunning event. With overnight lows fcst to be in the middle 30s
over all but our SW VA counties... where lows are going to be
hovering near freezing coupled with timing of pcpn, would not rule
out period of mixed pcpn very early Sunday morning over some spots
in SW VA. Will need to monitor this closely over the next day or so
in order to better refine pcpn type/duration in that area Sunday
morning.

By late Sunday guidance starts to diverge significantly with GFS
developing a gulf low by Monday night while the ECMWF forces
everything east leaving the area under influence of high pressure
and remaining rather dry. Even the GFS ensemble 500 mb heights are
strongly divergent with two bulls-eye lows showing up in the
members. The first is over western texas and other over western
Tennessee. Given the divergence of the solutions...went with a pure
blended solution of chance pops across the area for now.

&&

.PRELIMINARY POINT TEMPS/POPS...
Chattanooga Airport, TN             68  40  57  35 / 100  10  10   0
Knoxville McGhee Tyson Airport, TN  67  41  53  34 / 100  20  10   0
Oak Ridge, TN                       66  41  52  33 / 100  10  10   0
Tri Cities Airport, TN              67  39  51  30 / 100  40  10   0

&&

.MRX WATCHES/WARNINGS/ADVISORIES...
NC...Wind Advisory until 3 PM EST this afternoon for Cherokee-Clay.

TN...Wind Advisory until 3 PM EST this afternoon for East Polk-
     Johnson-NW Blount-North Sevier-Northwest Carter-Northwest
     Cocke-Northwest Greene-Northwest Monroe-Southeast Carter-
     Southeast Greene-Southeast Monroe-Unicoi-Washington TN.

     High Wind Warning until 3 PM EST this afternoon for Blount Smoky
     Mountains-Cocke Smoky Mountains-Sevier Smoky Mountains.

VA...Wind Advisory until 3 PM EST this afternoon for Wise.

&&

EJH
Hazardous weather outlook, Nov 30, 3:45 AM EST, 2 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MORRISTOWN TN
345 AM EST WED NOV 30 2016

NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-
005-006-008-010845-
CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS-
SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN-
NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE-
SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER-
SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT-
BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS-
SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE-
SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE-
WISE-SCOTT-RUSSELL-WASHINGTON-
345 AM EST WED NOV 30 2016 /245 AM CST WED NOV 30 2016/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH
CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA.

.DAY ONE...TODAY

...HIGH WIND WARNING IS IN EFFECT FOR THE SMOKY MOUNTAINS THROUGH
EARLY THIS AFTERNOON...

...WIND ADVISORY IS IN EFFECT FOR THE REST OF THE FAR EASTERN
TENNESSEE MOUNTAINS AND ADJACENT FOOTHILLS...MOUNTAINS OF SOUTHWEST
NORTH CAROLINA...AND WISE COUNTY..VIRGINIA THROUGH EARLY THIS
AFTERNOON...

...A SLIGHT CHANCE OF SEVERE STORMS EXISTS ACROSS THE CUMBERLAND
PLATEAU AND PORTIONS OF EAST TENNESSEE THROUGH EARLY THIS
AFTERNOON...

...FLASH FLOODING CONCERNS EXIST ACROSS THE CUMBERLAND PLATEAU
COUNTIES DUE TO PERSISTENT TRAINING RAINFALL OVER THE LAST SEVERAL
HOURS. FLASH FLOOD CONCERNS ALSO EXIST FOR THE PIGEON FORGE AND
GATLINBURG AREAS DUE TO THE POTENTIAL OF LOCALLY HEAVY RAIN
OCCURRING ACROSS THE THE BURN SCARS FROM THE RECENT FIRES...

A STRONG LOW LEVEL JET OVER THE SOUTHERN APPALACHIANS THIS MORNING
IS GENERATING SOUTHWEST WINDS OF 25 TO 40 MPH WITH GUSTS TO 60 MPH
ACROSS THE HIGHER ELEVATIONS...GENERALLY AT OR ABOVE 3000 FEET.
IN AREAS BELOW 3000 FEET...WINDS ARE SOUTHWEST AT 15 TO 30 MPH
WITH GUSTS TO 40 MPH. THESE WINDS WILL SLOWLY SUBSIDE BY LATE THIS
AFTERNOON.

A FRONTAL BOUNDARY MOVING THROUGH THE AREA TODAY WILL CONTINUE TO
PRODUCE SHOWERS AND THUNDERSTORMS. DUE TO THE STRONG WINDS AND
COLD AIR ALOFT...SOME OF THESE STORMS COULD CONTINUE TO BE STRONG
AND TO SEVERE...ESPECIALLY ACROSS THE SOUTHERN TN VALLEY. THE MAIN
THREAT WILL BE HAIL, STRONG DAMAGING WINDS, AND TORNADOES.

RAINFALL BETWEEN 1 AND 2 INCHES CAN BE EXPECTED WITH LOCAL AMOUNTS
UP TO 2 1/2 INCHES POSSIBLE.

.DAYS TWO THROUGH SEVEN...TONIGHT THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

AT THIS TIME...SPOTTER ACTIVATION MAY BE NEEDED FOR TODAY.

In the hours before

Special weather statement, Nov 30, 5:16 AM EST, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
516 AM EST WED NOV 30 2016

VAZ002-301100-
WISE VA-
516 AM EST WED NOV 30 2016

...SIGNIFICANT WEATHER ADVISORY FOR WISE COUNTY AND THE CITY OF
NORTON UNTIL 600 AM EST...

AT 515 AM EST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
BIG BLACK MOUNTAIN...OR 10 MILES WEST OF NORTON...MOVING NORTHEAST AT
60 MPH.

HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
NORTON...WISE...BIG STONE GAP...APPALACHIA...POUND AND PARDEE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3713 8255 3703 8248 3699 8240 3683 8282
      3685 8285 3687 8285 3689 8288 3693 8286
      3698 8287 3699 8284 3701 8283 3701 8279
      3703 8275 3704 8274 3705 8272 3712 8272
      3715 8264 3720 8255
TIME...MOT...LOC 1015Z 239DEG 50KT 3694 8282

AMP.23
Local storm report, Nov 30, 5:41 AM EST, 44 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE MORRISTOWN TN
541 AM EST WED NOV 30 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0130 AM     TSTM WND DMG     3 NE ATHENS             35.48N 84.56W
11/30/2016                   MCMINN             TN   TRAINED SPOTTER

            SEVERAL HOMES DESTROYED IN DEERFIELD ESTATES. INJURIES
            REPORTED...BUT NO FURTHER DETAILS AT THIS POINT.

&&
Local storm report, Nov 30, 5:53 AM EST, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
553 AM EST WED NOV 30 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0330 AM     TSTM WND DMG     CAGLE                   35.47N 85.46W
11/30/2016                   SEQUATCHIE         TN   EMERGENCY MNGR

            TREES AND POWER LINES DOWN.

0350 AM     TSTM WND DMG     DUNLAP                  35.37N 85.39W
11/30/2016                   SEQUATCHIE         TN   EMERGENCY MNGR

            TREES AND POWER LINES DOWN.

&&
Local storm report, Nov 30, 5:55 AM EST, 30 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MORRISTOWN TN
555 AM EST WED NOV 30 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1210 AM     TSTM WND DMG     5 NE WHITWELL           35.25N 85.44W
11/30/2016                   MARION             TN   911 CALL CENTER

            ROOF BLOWN OFF HOUSE AND WINDOWS BLOWN OUT AT 5071 ALVIN
            YORK HWY. POWELL CROSSROADS AREA. MINOR DAMAGE TO ANOTHER
            HOUSE. POWER LINES DOWN. 2 CHICKEN HOUSES DESTROYED.

1210 AM     TSTM WND DMG     2 SE CARTWRIGHT         35.26N 85.44W
11/30/2016                   MARION             TN   TRAINED SPOTTER

            TREES DOWN IN THE NEW HOPE COMMUNITY.

1248 AM     TSTM WND DMG     4 SE SHADY GROVE        35.21N 85.07W
11/30/2016                   HAMILTON           TN   911 CALL CENTER

            TREES AND POWER LINES DOWN.

0100 AM     TSTM WND DMG     5 N CLEVELAND           35.25N 84.88W
11/30/2016                   BRADLEY            TN   911 CALL CENTER

            DOORS BLOWN OFF CHURCH BUILDING AND POWER LINES DOWN.

0121 AM     TSTM WND DMG     ATHENS                  35.45N 84.60W
11/30/2016                   MCMINN             TN   AMATEUR RADIO

            AT STATE ROAD 30 AND 39 INTERSECTION IN ATHENS ROOF BLOWN
            OFF BUILDING. TREES DOWN, STRUCTURES DAMAGED AND ROADS
            BLOCKED SOUTH OF ATHENS.

0130 AM     TSTM WND DMG     3 NE ATHENS             35.48N 84.56W
11/30/2016                   MCMINN             TN   TRAINED SPOTTER

            SEVERAL HOMES DESTROYED IN DEERFIELD ESTATES. INJURIES
            REPORTED...BUT NO FURTHER DETAILS AT THIS POINT.

0130 AM     TORNADO          2 N ATHENS              35.48N 84.60W
11/30/2016                   MCMINN             TN   TRAINED SPOTTER

            REPORT RELAYED FROM AMATEUR RADIO AND DISPATCH. THERE IS
            DAMAGE EXTENDING ALONG A LINE FROM COUNTY ROAD 700,
            ACROSS ATHENS, AND CONTINUING UP HWY 307. MULTIPLE
            REPORTS OF TREES AND POWER LINES DOWN AND DAMAGE TO
            HOUSES.

0142 AM     TSTM WND DMG     3 S NIOTA               35.47N 84.55W
11/30/2016                   MCMINN             TN   TRAINED SPOTTER

            TREES UPROOTED AND HOLE IN ROOF OF RESIDENCE.

0200 AM     HAIL             4 S ALCOA               35.74N 83.97W
11/30/2016  E0.88 INCH       BLOUNT             TN   AMATEUR RADIO

            NICKEL SIZED HAIL REPORTED AT MARYVILLE MIDDLE SCHOOL.

0208 AM     TSTM WND DMG     GREENBACK               35.65N 84.18W
11/30/2016                   LOUDON             TN   LAW ENFORCEMENT

            POWER LINES DOWN.

0225 AM     TSTM WND GST     3 SSW CLEVELAND         35.14N 84.88W
11/30/2016  E60.00 MPH       BRADLEY            TN   TRAINED SPOTTER

0230 AM     TSTM WND DMG     10 E CLEVELAND          35.18N 84.69W
11/30/2016                   POLK               TN   TRAINED SPOTTER

            STRUCTURAL DAMAGE TO SEVERAL BUILDINGS ALONG HWY 411 AND
            STUMP STREET.

0242 AM     HAIL             3 SSE SEVIERVILLE       35.85N 83.56W
11/30/2016  M0.75 INCH       SEVIER             TN   NWS EMPLOYEE

            HAIL LASTED FOR 2 TO 3 MINUTES. WIND GUSTS ESTIMATED TO
            40 MPH.

0320 AM     TSTM WND DMG     KNOXVILLE               35.97N 83.95W
11/30/2016                   KNOX               TN   BROADCAST MEDIA

            BUILDING DAMAGE REPORTED AT KNOX GLASS COMPANY.

0330 AM     TSTM WND DMG     CAGLE                   35.47N 85.46W
11/30/2016                   SEQUATCHIE         TN   EMERGENCY MNGR

            TREES AND POWER LINES DOWN.

0350 AM     TSTM WND DMG     DUNLAP                  35.37N 85.39W
11/30/2016                   SEQUATCHIE         TN   EMERGENCY MNGR

            TREES AND POWER LINES DOWN.

&&
Local storm report, Nov 30, 6:01 AM EST, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
601 AM EST WED NOV 30 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0430 AM     TSTM WND DMG     DECATUR                 35.53N 84.79W
11/30/2016                   MEIGS              TN   TRAINED SPOTTER

            TREES DOWN IN THE DECATUR AREA.

0500 AM     TSTM WND DMG     ATHENS                  35.45N 84.60W
11/30/2016                   MCMINN             TN   EMERGENCY MNGR

            TREES AND POWER LINES DOWN IN THE ATHENS AREA. WIDESPREAD
            POWER OUTAGES.

&&
Special weather statement, Nov 30, 6:24 AM EST, 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
624 AM EST WED NOV 30 2016

TNZ040-068>074-085>087-301215-
KNOX TN-SEVIER SMOKY MOUNTAINS TN-NORTH SEVIER TN-JEFFERSON TN-
NORTHWEST COCKE TN-BLOUNT SMOKY MOUNTAINS TN-SOUTHEAST MONROE TN-
NW BLOUNT TN-LOUDON TN-NORTHWEST MONROE TN-MCMINN TN-
624 AM EST WED NOV 30 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN KNOX...BLOUNT...
SEVIER...SOUTHEASTERN MCMINN...SOUTHEASTERN JEFFERSON...SOUTHEASTERN
LOUDON...WEST CENTRAL COCKE AND MONROE COUNTIES UNTIL 715 AM EST...

AT 624 AM EST...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM 8 MILES WEST OF SEVIERVILLE TO 13 MILES SOUTH
OF MARYVILLE TO NEAR ETOWAH. MOVEMENT WAS EAST AT 55 MPH.

WINDS OF 40 TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
KNOXVILLE...MARYVILLE...SEVIERVILLE...ALCOA...NEWPORT...
MADISONVILLE...GATLINBURG...PIGEON FORGE...ETOWAH...LOUISVILLE...
ROCKFORD...EAGLETON VILLAGE...ENGLEWOOD...VONORE...GREENBACK...
FRIENDSVILLE...TELLICO PLAINS...PITTMAN CENTER...TOWNSEND AND
WALLAND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 AM EST FOR EASTERN
TENNESSEE.

LAT...LON 3528 8457 3527 8475 3571 8421 3605 8386
      3595 8318 3583 8323 3581 8328 3566 8331
      3566 8335 3556 8350 3556 8376 3552 8388
      3541 8402 3529 8403
TIME...MOT...LOC 1124Z 251DEG 49KT 3586 8373 3555 8404 3533 8449

AMP.23

The office that day

Everything else NWS Morristown, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 29, 11:14 PM ESTTornado Warning Tornado observedMRXMarion31 min
Nov 29, 11:41 PM ESTSevere Thunderstorm WarningMRXBledsoe, Sequatchie23 min
Nov 29, 11:42 PM ESTSevere Thunderstorm WarningMRXMarion, Sequatchie48 min
Nov 29, 11:58 PM ESTTornado WarningMRXBledsoe, Hamilton, Marion, Sequatchie47 min
Nov 30, 12:09 AM ESTSevere Thunderstorm WarningMRXHamilton, Marion36 min
Nov 30, 12:11 AM ESTAreal Flood AdvisoryMRXBledsoe, Marion, Sequatchie3 hr
Nov 30, 12:23 AM ESTTornado WarningMRXBledsoe, Rhea24 min
Nov 30, 12:26 AM ESTSevere Thunderstorm WarningMRXMarion, Sequatchie34 min
Nov 30, 12:34 AM ESTTornado WarningMRXBradley, Hamilton26 min
Nov 30, 12:54 AM ESTTornado WarningMRXBradley, Hamilton, McMinn, Meigs36 min
Nov 30, 1:14 AM ESTAreal Flood AdvisoryMRXAnderson, Campbell, Morgan, Scott3 hr
Nov 30, 1:20 AM ESTTornado WarningMRXMcMinn, Monroe25 min
Nov 30, 1:36 AM ESTSevere Thunderstorm WarningMRXMcMinn, Meigs24 min
Nov 30, 1:41 AM ESTSevere Thunderstorm WarningMRXHamilton34 min
Nov 30, 1:43 AM ESTSevere Thunderstorm WarningMRXBlount, Loudon, Monroe32 min
Nov 30, 1:54 AM ESTTornado WarningMRXBlount, Loudon, Monroe36 min
Nov 30, 2:00 AM ESTTornado WarningMRXBradley, Hamilton, Polk30 min
Nov 30, 2:07 AM ESTSevere Thunderstorm WarningMRXLoudon, McMinn, Monroe23 min
Nov 30, 2:18 AM ESTTornado WarningMRXBlount, Sevier27 min
Nov 30, 2:29 AM ESTTornado WarningMRXBradley, McMinn, Monroe, Polk31 min
Nov 30, 2:41 AM ESTSevere Thunderstorm WarningMRXCocke, Jefferson, Sevier34 min
Nov 30, 2:44 AM ESTTornado WarningMRXBlount, Loudon20 min
Nov 30, 3:03 AM ESTSevere Thunderstorm WarningMRXKnox27 min
Nov 30, 3:13 AM ESTSevere Thunderstorm WarningMRXMarion, Sequatchie32 min
Nov 30, 3:24 AM ESTTornado WarningMRXMorgan10 min
Nov 30, 3:41 AM ESTSevere Thunderstorm WarningMRXBledsoe, Hamilton, Marion, Meigs, Rhea, Sequatchie34 min
Nov 30, 4:12 AM ESTSevere Thunderstorm WarningMRXBledsoe, Bradley, Hamilton, Loudon, McMinn, Marion and 5 more33 min
Nov 30, 4:16 AM ESTAreal Flood AdvisoryMRXAnderson, Campbell, Claiborne, Morgan, Roane, Scott and 1 more3 hr
Nov 30, 4:19 AM ESTAreal Flood AdvisoryMRXAnderson, Knox, Loudon, Roane3 hr
Nov 30, 4:36 AM ESTSpecial Weather StatementMRXJohnson, Sullivan, Washington39 min
Nov 30, 4:42 AM ESTSevere Thunderstorm WarningMRXBradley, Hamilton, McMinn, Meigs, Monroe, Polk and 1 more33 min
Nov 30, 4:51 AM ESTSevere Thunderstorm WarningMRXCarter, Johnson, Sullivan, Washington39 min
Nov 30, 4:53 AM ESTSevere Thunderstorm WarningMRXBradley, Hamilton, Marion, Sequatchie37 min
Nov 30, 4:53 AM ESTSevere Thunderstorm WarningMRXAnderson, Blount, Knox, Loudon, McMinn, Monroe and 1 more52 min
Nov 30, 5:14 AM ESTSevere Thunderstorm WarningMRXBlount, Bradley, McMinn, Monroe, Polk31 min
Nov 30, 5:25 AM ESTFlash Flood WarningMRXAnderson, Campbell, Morgan3 hr
Nov 30, 5:27 AM ESTSevere Thunderstorm WarningMRXBlount, Grainger, Hamblen, Jefferson, Knox, Monroe and 1 more48 min
Nov 30, 5:30 AM ESTSevere Thunderstorm WarningMRXBradley, Hamilton, Loudon, McMinn, Meigs, Monroe and 1 more30 min
Nov 30, 5:38 AM ESTSevere Thunderstorm WarningMRXGrainger, Hamblen, Hancock, Hawkins, Union52 min
Nov 30, 5:46 AM ESTSevere Thunderstorm WarningMRXBlount, Bradley, Hamilton, McMinn, Meigs, Monroe and 2 more44 min
Nov 30, 5:51 AM ESTAreal Flood AdvisoryMRXBradley, Hamilton, McMinn, Monroe3 hr
Nov 30, 5:51 AM ESTAreal Flood AdvisoryMRXClaiborne, Hancock3 hr
Nov 30, 5:54 AM ESTSevere Thunderstorm WarningMRXBradley, Hamilton, Marion36 min
Nov 30, 6:14 AM ESTSevere Thunderstorm WarningMRXGreene, Hamblen, Hawkins, Sullivan, Washington46 min
Nov 30, 6:24 AM ESTSpecial Weather StatementMRXBlount, Monroe, Sevier51 min
Nov 30, 6:47 AM ESTSevere Thunderstorm WarningMRXCarter, Greene, Johnson, Sullivan, Unicoi, Washington58 min
Nov 30, 7:14 AM ESTSpecial Weather StatementMRXCocke, Sevier46 min
Nov 30, 7:46 AM ESTSpecial Weather StatementMRXBradley, Hamilton44 min
Nov 30, 7:47 AM ESTSpecial Weather StatementMRXLoudon43 min
Nov 30, 7:50 AM ESTAreal Flood AdvisoryMRXBlount, Loudon, Monroe3 hr
Nov 30, 8:18 AM ESTSpecial Weather StatementMRXBradley, McMinn, Monroe, Polk42 min
Nov 30, 8:26 AM ESTFlash Flood WarningMRXBradley, Hamilton, McMinn, Meigs3 hr
Nov 30, 8:39 AM ESTFlash Flood WarningMRXLoudon, McMinn, Monroe3 hr
Nov 30, 9:01 AM ESTSpecial Weather StatementMRXBlount, Monroe, Polk, Sevier59 min
Nov 30, 9:56 AM ESTSpecial Weather StatementMRXCocke, Sevier64 min
Nov 30, 10:15 AM ESTAreal Flood AdvisoryMRXCocke, Jefferson, Sevier3 hr
Nov 30, 10:18 AM ESTSevere Thunderstorm WarningMRXSullivan27 min
Nov 30, 11:26 AM ESTAreal Flood AdvisoryMRXBradley, Hamilton, McMinn, Monroe, Polk3 hr
Nov 30, 12:05 PM ESTSevere Thunderstorm WarningMRXPolk40 min
Nov 30, 1:26 PM ESTAreal Flood AdvisoryMRXSevier109 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.